My 5 yr old is on Clonide(catapres) HCL .1 mg and Vyvanse 20mg. She gets to sleep within 45-60 minutes after taking the clonidine but, she wakes up about 2-3 hrs afterward. She has also, been having vivid dreams and nightmares. Has anyone had any reactions such as this? What do I do to help her?
Clonide & Vyvanse give my 5 yr old nightmares, has anyone else had this, how can I help her?
- 10 Jul 2011 by jdg117
- 13 July 2011
- catapres, vyvanse, bipolar disorder, anxiety, nightmares, attention-deficit hyperactivity disorder (adhd), sleep disorders, clonidine, sleep, oppositional defiant disorder
jdg117, you need to take her back to her ped and tell him what is going on. They may have to change her meds. I use to work for a ped and this is sometimes common. They will have to find something that works for her. I hate to tell you this but it true, with these meds it trial and error. Please take her back to the doc and tell him he has to do something about this.
I have already scheduled her with her therapist. I am hoping that this will not occur with the next medication. I will have to see what happens.
Thanks for your opinion.
The Vyvanse is probably causing this because it has been known to produce vivid dreams and nightmares along with hallucinations. Just curious, I know you said she takes the Clonidine at night... is she taking the Vyvanse then too, because Vyvanse is supposed to be taken in the morning so that it can make you more tired by the end of the day and you get sleep.
That is tough. You gotta respect his views about not wanting to "drug" your daughter, but at the same time, you and she both have the right not to have to live like you are living. It may sound hard, but I think the only way you are going to get the help you want is to seek a second opinion. I would make it clear to whoever you see that you aren't wanting to keep your daughter medicated for your own peace of mind, but because you want her to be able to stop being so angry/ irritable. I hope you have luck with this because as it stands it sounds like you and your daughter are in for a rough road ahead. Good luck and keep us posted.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Oct 2018 • 24 answers
Updated 10 Apr 2012 • 2 answers
Updated 29 Dec 2013 • 1 answer
Updated 11 Dec 2014 • 2 answers
Updated 28 Jul 2018 • 3 answers